Alert archive / Wisconsin / Frost Advisories in 2011

Frost Advisory 3, NWS Green Bay, WI

May 26, 201119 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at May 26, 2011, 4:00 AM CDT for 19 counties in Wisconsin. It took effect at May 27, 2011, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 26, 2011, 4:00 AM CDT (09:00 UTC)
In effect from
May 27, 2011, 1:00 AM CDT
Expired
May 27, 2011, 6:49 AM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 79 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WWUS73 KGRB 260900
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
400 AM CDT THU MAY 26 2011

...COLD TEMPERATURES EXPECTED TONIGHT...

.CLEAR SKIES AND LIGHT WINDS TONIGHT WILL PRODUCE COLD
TEMPERATURES BY EARLY FRIDAY MORNING RANGING FROM 26 TO 31 OVER
NORTH CENTRAL WISCONSIN AND THE LOWER 30S ELSEWHERE. TEMPERATURES
THIS COLD WILL LEAD TO THE FORMATION OF FROST WITH POCKETS OF
FREEZING TEMPERATURES. SENSITIVE OUTDOOR VEGETATION SHOULD BE
PROTECTED TONIGHT.

WIZ005-010>013-018-019-021-073-261700-
/O.NEW.KGRB.FR.Y.0003.110527T0600Z-110527T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...CRIVITZ
400 AM CDT THU MAY 26 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURE...LOW TEMPERATURES RANGING FROM 26 TO 31.

* IMPACTS...OUTDOOR SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF
  NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WIZ020-030-031-035>038-045-048-074-261700-
/O.NEW.KGRB.FR.Y.0003.110527T0600Z-110527T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-
WAUSHARA-WINNEBAGO-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...WAUTOMA...OSHKOSH
400 AM CDT THU MAY 26 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURE...LOW TEMPERATURES NEAR FREEZING.

* IMPACTS...OUTDOOR SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF
  NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
TH
5 follow-up statements
682 
WWUS73 KGRB 261628
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1128 AM CDT THU MAY 26 2011

...FROSTY WEATHER EXPECTED TONIGHT...

.CLEARING SKIES AND DIMINISHING WINDS WILL PRODUCE COLD
TEMPERATURES EARLY FRIDAY MORNING...RANGING FROM 26 TO 31 OVER
NORTH CENTRAL WISCONSIN TO THE LOWER 30S ELSEWHERE. TEMPERATURES
THIS COLD WILL LEAD TO THE FORMATION OF FROST WITH POCKETS OF
FREEZING TEMPERATURES. SENSITIVE OUTDOOR VEGETATION SHOULD BE
PROTECTED TONIGHT.

WIZ005-010>013-018-019-021-073-270030-
/O.CON.KGRB.FR.Y.0003.110527T0600Z-110527T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...CRIVITZ
1128 AM CDT THU MAY 26 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* TEMPERATURE...LOW TEMPERATURES RANGING FROM 26 TO 31.

* IMPACTS...OUTDOOR SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF 
  NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WIZ020-030-031-035>038-045-048-074-270030-
/O.CON.KGRB.FR.Y.0003.110527T0600Z-110527T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-
WAUSHARA-WINNEBAGO-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...WAUTOMA...OSHKOSH
1128 AM CDT THU MAY 26 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* TEMPERATURE...LOW TEMPERATURES NEAR FREEZING.

* IMPACTS...OUTDOOR SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF 
  NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
179 
WWUS73 KGRB 261928
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
228 PM CDT THU MAY 26 2011

...LATE SEASON FROST AND FREEZE EXPECTED TONIGHT...

.CLEARING SKIES...DIMINISHING WINDS AND EXCEPTIONALLY DRY AIR WILL
ALLOW TEMPERATURES TO FALL QUICKLY TONIGHT. LOW TEMPERATURES
SHOULD BE IN THE 20S IN MUCH OF CENTRAL AND NORTHCENTRAL WISCONSIN
WITH LOWS IN THE LOWER TO MIDDLE 30S ELSEWHERE. AREAS CLOSE TO THE
LAKE AND BAY WILL PROBABLY BE A LITTLE WARMER AND ESCAPE A FROST
OR FREEZE.

WIZ005-010>013-018-019-030-035-036-270330-
/O.UPG.KGRB.FR.Y.0003.110527T0600Z-110527T1300Z/
/O.NEW.KGRB.FZ.W.0001.110527T0600Z-110527T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT
228 PM CDT THU MAY 26 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

* IMPACTS...COLD SENSITIVE VEGETATION COULD BE DAMAGED OR
  DESTROYED BY THE FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
IF YOU HAVE COLD SENSITIVE PLANTS YOU SHOULD CONSIDER COVERING
THEM OR BRINGING THEM INDOORS IF POSSIBLE.

&&

$$

WIZ039-049-270330-
/O.EXA.KGRB.FR.Y.0003.110527T0600Z-110527T1300Z/
BROWN-CALUMET-
INCLUDING THE CITIES OF...GREEN BAY...CHILTON
228 PM CDT THU MAY 26 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. 

* TEMPERATURE...LOW TEMPERATURES WILL FALL INTO THE LOWER TO
  MIDDLE 30S.

* IMPACTS...COLD SENSITIVE VEGETATION COULD BE DAMAGED OR
  DESTROYED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE COVERED OR BROUGHT INDOORS.

&&

$$

WIZ020-021-031-037-038-045-048-073-074-270330-
/O.CON.KGRB.FR.Y.0003.110527T0600Z-110527T1300Z/
MENOMINEE-NORTHERN OCONTO-SHAWANO-WAUPACA-OUTAGAMIE-WAUSHARA-
WINNEBAGO-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...APPLETON...WAUTOMA...
OSHKOSH...CRIVITZ
228 PM CDT THU MAY 26 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* TEMPERATURE...LOW TEMPERATURES WILL FALL TO BETWEEN 30 AND 35 DEGREES.

* IMPACTS...COLD SENSITIVE VEGETATION COULD BE DAMAGED OR DESTROYED IF NOT
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE COVERED OR BROUGHT INDOORS.

&&

$$
561 
WWUS73 KGRB 270230
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
930 PM CDT THU MAY 26 2011

...LATE SEASON FROST AND FREEZE EXPECTED TONIGHT...

.CLEAR SKIES...DIMINISHING WINDS...AND EXCEPTIONALLY DRY AIR WILL
ALLOW TEMPERATURES TO FALL QUICKLY TONIGHT. LOW TEMPERATURES
SHOULD BE IN THE 20S IN MUCH OF CENTRAL AND NORTH-CENTRAL
WISCONSIN WITH LOWS IN THE LOWER TO MIDDLE 30S ELSEWHERE. AREAS
CLOSE TO THE LAKE AND BAY WILL PROBABLY BE A LITTLE WARMER AND
ESCAPE A FROST OR FREEZE.

WIZ020-021-073-271200-
/O.UPG.KGRB.FR.Y.0003.110527T0600Z-110527T1300Z/
/O.EXA.KGRB.FZ.W.0001.110527T0600Z-110527T1300Z/
MENOMINEE-NORTHERN OCONTO-SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...KESHENA...CRIVITZ
930 PM CDT THU MAY 26 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

* WIDESPREAD TEMPERATURES IN THE UPPER 20S TO LOWER 30S ARE
  EXPECTED LATE TONIGHT.

* COLD SENSITIVE VEGETATION COULD BE DAMAGED OR DESTROYED IF NOT
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE COVERED OR BROUGHT INDOORS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ005-010>013-018-019-030-035-036-271200-
/O.CON.KGRB.FZ.W.0001.110527T0600Z-110527T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT
930 PM CDT THU MAY 26 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* WIDESPREAD TEMPERATURES IN THE LOWER 20S TO LOWER 30S ARE
  EXPECTED LATE TONIGHT.

* COLD SENSITIVE VEGETATION COULD BE DAMAGED OR DESTROYED BY THE
  FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. IF
YOU HAVE COLD SENSITIVE PLANTS YOU SHOULD CONSIDER COVERING THEM
OR BRINGING THEM INDOORS IF POSSIBLE.

&&

$$

WIZ031-037>039-045-048-049-074-271200-
/O.CON.KGRB.FR.Y.0003.110527T0600Z-110527T1300Z/
SHAWANO-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...WAUTOMA...
OSHKOSH...CHILTON
930 PM CDT THU MAY 26 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* LOW TEMPERATURES WILL FALL TO BETWEEN 30 AND 35 DEGREES LATE TONIGHT.

* COLD SENSITIVE VEGETATION COULD BE DAMAGED OR DESTROYED IF NOT
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE COVERED OR BROUGHT INDOORS.

&&

$$

MPC
753 
WWUS73 KGRB 270244 CCA
NPWGRB

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
943 PM CDT THU MAY 26 2011

...LATE SEASON FROST AND FREEZE EXPECTED TONIGHT...

.CLEAR SKIES...DIMINISHING WINDS...AND EXCEPTIONALLY DRY AIR WILL
ALLOW TEMPERATURES TO FALL QUICKLY TONIGHT. LOW TEMPERATURES
SHOULD BE IN THE 20S IN MUCH OF CENTRAL AND NORTH-CENTRAL
WISCONSIN WITH LOWS IN THE LOWER TO MIDDLE 30S ELSEWHERE. AREAS
CLOSE TO THE LAKE AND BAY WILL PROBABLY BE A LITTLE WARMER AND
ESCAPE A FROST OR FREEZE.

WIZ020-021-073-271215-
/O.UPG.KGRB.FR.Y.0003.110527T0600Z-110527T1300Z/
/O.COR.KGRB.FZ.W.0001.110527T0600Z-110527T1300Z/
MENOMINEE-NORTHERN OCONTO-SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...KESHENA...CRIVITZ
943 PM CDT THU MAY 26 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

* WIDESPREAD TEMPERATURES IN THE UPPER 20S TO LOWER 30S ARE
  EXPECTED LATE TONIGHT.

* COLD SENSITIVE VEGETATION COULD BE DAMAGED OR DESTROYED IF NOT
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ005-010>013-018-019-030-035-036-271215-
/O.CON.KGRB.FZ.W.0001.110527T0600Z-110527T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT
943 PM CDT THU MAY 26 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* WIDESPREAD TEMPERATURES IN THE LOWER 20S TO LOWER 30S ARE
  EXPECTED LATE TONIGHT.

* COLD SENSITIVE VEGETATION COULD BE DAMAGED OR DESTROYED BY THE
  FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. IF
YOU HAVE COLD SENSITIVE PLANTS YOU SHOULD CONSIDER COVERING THEM
OR BRINGING THEM INDOORS IF POSSIBLE.

&&

$$

WIZ031-037>039-045-048-049-074-271215-
/O.CON.KGRB.FR.Y.0003.110527T0600Z-110527T1300Z/
SHAWANO-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...WAUTOMA...
OSHKOSH...CHILTON
943 PM CDT THU MAY 26 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* LOW TEMPERATURES WILL FALL TO BETWEEN 30 AND 35 DEGREES LATE TONIGHT.

* COLD SENSITIVE VEGETATION COULD BE DAMAGED OR DESTROYED IF NOT
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS SHOULD BE COVERED OR BROUGHT INDOORS.

&&

$$

MPC
319 
WWUS73 KGRB 271149
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
649 AM CDT FRI MAY 27 2011

...FROST AND FREEZE HEADLINES HAVE BEEN CANCELLED...

.TEMPERATURES WILL CONTINUE TO RISE THROUGH 8 AM AFTER A CHILLY
START.

WIZ005-010>013-018>021-030-035-036-073-271300-
/O.CAN.KGRB.FZ.W.0001.000000T0000Z-110527T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-WOOD-PORTAGE-
SOUTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...CRIVITZ
649 AM CDT FRI MAY 27 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE
FREEZE WARNING. 

$$

WIZ031-037>039-045-048-049-074-271300-
/O.CAN.KGRB.FR.Y.0003.000000T0000Z-110527T1300Z/
SHAWANO-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...WAUTOMA...
OSHKOSH...CHILTON
649 AM CDT FRI MAY 27 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE FROST
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 26, 3:18 AM CDT, 42 minutes earlier.

Area forecast discussion, May 26, 3:18 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
318 AM CDT THU MAY 26 2011

.SHORT TERM...TODAY/TONIGHT/FRIDAY. BAND OF RAIN ALREADY SHIFTED
EAST OF THE AREA LATE WEDNESDAY EVENING WITH THE MAIN WRAP AROUND
RAIN WELL SOUTH...OVER IL AND INTO THE OHIO VALLEY REGION. RUC
MODEL ATTEMPTS TO DRIFT SOME LIGHT RAIN BACK NORTH OVER SOUTHEAST
WISCONSIN...BUT STILL WELL SOUTH OF THE AREA. OTHERWISE GRADUAL
DECREASE OF CLOUDS WITH BREEZY OR WINDY CONDITIONS WILL CONTINUE TODAY.
HIGH PRESSURE RIDGE WILL BUILD INTO NORTHWEST WISCONSIN TODAY TO
DIMINISH WINDS AND CLOUDS THEN SIMILAR SCENARIO TONIGHT OVER
EASTERN SECTIONS. COOL START...CLEAR SKIES AND DIMINISHING WINDS
FOR TONIGHT...LEAD TO THE MAIN CHALLENGE WITH THIS
FORECAST...FROST OR FREEZE HEADLINE POTENTIAL FOR TONIGHT.

A VERY DRY AIR MASS WITH PROGGED PWATS OF 0.25 WILL SETTLE OVER
MUCH OF THE AREA TONIGHT. COLD TEMPS IN THE UPPER 20S AND LOWER
30S WERE ALREADY NOTED OVER FAR NORTHERN MINNESOTA AND SOUTHERN
CANADA IN THIS REGION OF DRY AIR....BUT NO CLOUDS ALOFT. BLEND OF
THE MODELS OVERNIGHT INDICATE AN INCREASE IN HIGH LEVEL CLOUDS
FROM THE WEST LATE TONIGHT WHILE LOWER LEVELS REMAIN VERY DRY. THE
RATE OF INCREASE OF THESE HIGH LEVEL CLOUDS WILL CERTAINLY AFFECT
MIN TEMPS TONIGHT AND THE HEADLINE CHOICE. TO PROVIDE SOME LEAD
TIME FOR THE GROWERS THIS MORNING CLOSE TO MEMORIAL WEEKEND...WILL
ISSUE A FROST HEADLINE TO MATCH UP WITH FORECASTED LOW TEMPS FOR
TONIGHT FOR CONSISTENCY. WILL NOT INCLUDE LOCATIONS TOWARD LAKE
MICHIGAN DUE TO WINDS MAY LINGER DUE TO PROXIMITY TO THE DEPARTING
SYSTEM. ITS POSSIBLE THE DAY CREW MAY NEED TO REPLACE THE FROST
ADVISORY WITH A FREEZE WARNING AND LOWER TEMPS ACROSS THE NORTH IF
THE HIGH LEVEL CLOUDS ARE DELAYED. OR IF THE CLOUDS BECOME MORE
EXTENSIVE...THEN BACK OFF THE FROST ADVISORY.

OTHERWISE...CLOUDS WILL BE ON THE INCREASE FROM WEST TO EAST ON
FRIDAY AS THE NEXT FRONTAL SYSTEM APPROACHES FROM THE WEST.

.LONG TERM...FRI NGT THRU NXT WED. MAIN FCST FOCUS TO BE THE
UPCOMING HOLIDAY WEEKEND AND TRYING TO DETERMINE WHERE/WHEN TO
PLACE PCPN CHCS. JUST ENUF DIFFERENCES AMONG THE MDLS WITH THE
PLACEMENT OF A WRMFNT TO MAKE THIS A DIFFICULT FCST. ONE THING
THAT DOES SEEM CERTAIN IS THAT A WARM-UP IS ON THE WAY...ESPECIALLY
EARLY NEXT WEEK.

MDLS CONT TO INDICATE A NEGATIVE-TILTED SHRTWV TROF TO ROTATE NEWD
INTO THE WRN GREAT LKS FRI NGT. FAVORABLE Q-VEC CONVERGENCE...
FORCING FROM SHRTWV PASSAGE AND LIFT FROM THE LEFT EXIT RGN OF THE
UPR JET ALL POINT TO A SWATH OF SHWRS SWEEPING THRU THE FCST AREA.
INSTABILITY PARAMETERS ALL APR MARGINAL...THUS ANY THUNDER WL
REMAIN ISOLATED. CLDS AND PCPN WL HELP HOLD TEMPS UP THRU THE NGT
WITH READINGS RANGING FROM THE LWR 40S NORTH...MID-UPR 40S E-CNTRL.

THIS SHRTWV TROF QUICKLY EXITS THE RGN SAT MORNING...THUS WE SHOULD
SEE A DIMINISHING TREND IN PCPN WITH HIGHEST CHC POPS NEAR THE MI
BORDER. ATTN THEN TURNS TO THE SOUTH WHERE A WRMFNT TO BE IN THE
PROCESS OF LIFTING NWD FROM THE MID-MS VALLEY. EXACTLY HOW FAR THIS
FNT CAN GET WL ULTIMATELY DETERMINE PCPN CHCS OVER CNTRL/E-CNTRL WI
SAT AFTERNOON AS A 50 KT SOUTHERLY LOW-LVL JET BRINGS GULF MSTR NWD
AND GENERATES OVERRUNNING PCPN. FOR NOW...PLAN TO DRY OUT THE NORTH
SAT AFTERNOON AND BRING A CHC OF SHWRS/TSTMS TO CNTRL/E-CNTRL WI IN
THE AFTERNOON. ENUF CLDS TO HANG AROUND TO KEEP TEMPS AGAIN BLO
NORMAL WITH MOST OF NE WI IN THE 60S.

THE WRMFNT CONTS TO LIFT NORTH AND IS FCST TO REACH EXTREME SE WI
BY 12Z SUNDAY. GULF MSTR ALSO CONTS TO SURGE NORTH AS THE LOW-LVL
JET CRANKS UP TO AROUND 60 KTS SENDING DEW PTS IN NE WI INTO THE
50S. DUE TO THE LOCATION OF THE WRMFNT...COUPLED WITH WHERE THE
STRONGEST FRONTOGENETICAL FORCING/LIFT FROM RGT ENTRANCE RGN OF
THE UPR JET TO CO-EXIST...HIGHEST POPS TO BE PLACED OVER CNTRL/
E-CNTRL WI. NRN WI MAY NOT SEE ANY PCPN TIL LATER SAT NGT WHEN
FORCING/LIFT APPROACH FROM THE SOUTH. SUNDAY'S FCST IS RATHER
DIFFICULT DUE TO THE LOCATION OF THE WRMFNT AS SOME MDLS CONT
LIFTING THE FNT NORTH...WHILE OTHERS HAVE THE FNT HOLD UP NEARLY
STNRY OVER SE WI OR NRN IL. OBVIOUSLY...THESE DIFFERENCES NOT ONLY
IMPACT PCPN CHCS...BUT ALSO A LARGE SPREAD IN POTENTIAL MAX TEMPS.
THE ORIENTATION OF THE LOW-LVL JET MAY EVENTUALLY DETERMINE THE
MOVEMENT OF THE WRMFNT AS ANY VEERING WOULD HAVE THE FNT MORE
PARALLEL WITH THE MEAN FLOW ALOFT...THUS A STALLING SITN. HAVE
LEANED IN THIS DIRECTION...THUS HIGHER CHC POPS AGAIN FOR CNTRL/
E-CNTRL WI WITH TEMPS NEAR NORMAL.

ANOTHER PRONOUNCED SHRTWV TROF IS PROGGED TO MOVE FROM THE WRN
CONUS NEWD THRU THE NRN/CNTRL ROCKIES SUNDAY NGT AND REACH THE NRN
PLAINS ON MEMORIAL DAY. THIS FEATURE WL PROVIDE THE NECESSARY
IMPETUS TO LIFT THE WRMFNT TOWARD SRN/CNTRL WI SUNDAY NGT...CNTRL/
NRN WI BY 00Z TUE. THE PROXIMITY OF THIS FNTL BNDRY...COMBINED
WITH INCREASING INSTABILITY AND MSTR...WL LEAD TO CHC POPS SUNDAY
NGT AND MON. IT SHOULD BE EMPHASIZED THAT IT WL NOT RAIN ALL THE
TIME AND IF THERE ARE ENUF BREAKS IN THE PCPN ON MEMORIAL DAY...
TEMPS COULD EASILY SOAR INTO THE 80S ACROSS CNTRL/E-CNTRL WI. THE
SHRTWV TROF IS FCST TO MOVE NE INTO SW ONTARIO BY TUE AND HELP
PULL A CDFNT INTO THE WRN GREAT LKS WITH MORE CHC OF SHWRS/TSTMS.
A LARGE AREA OF HI PRES TO THEN BUILD ACROSS THE RGN FOR WED AND
BRING A RETURN OF SUNSHINE ALONG WITH COOLER/LESS HUMID CONDITIONS.
&&

.AVIATION...VFR CONDITIONS WILL PREVAIL TODAY AND TONIGHT. GUSTY
NORTHEAST WINDS WILL LINGER OVER EAST CENTRAL WISCONSIN TODAY.
&&

.MARINE...GUSTY NORTHEAST WINDS WILL CONTINUE TO BRING HAZARDOUS
CONDITIONS TO SMALL CRAFT THROUGH THIS EVENING. NO CHANGE TO
ONGOING SMALL CRAFT ADVISORY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 1 AM TO 8 AM CDT FRIDAY FOR WIZ005-010>013-
018>021-030-031-035>038-045-048-073-074.

&&

TDH/KALLAS
Hazardous weather outlook, May 25, 3:25 PM CDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
325 PM CDT WED MAY 25 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
325 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

A HARD FREEZE IS EXPECTED OVER MOST OF NORTH CENTRAL AND FAR
NORTHEAST WISCONSIN THURSDAY NIGHT. AREAS OF FROST ARE POSSIBLE
ACROSS THE REST OF THE AREA...WEST OF THE FOX VALLEY AND
LAKESHORE.

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FRIDAY NIGHT
INTO TUESDAY AS WARMER...MORE HUMID AIR TRIES TO RETURN TO THE
REGION. IT IS TOO EARLY TO DETERMINE THE SEVERITY OF ANY
THUNDERSTORMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-262030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
325 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED THIS AFTERNOON
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO CONTINUE FROM
THURSDAY INTO LATE THURSDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FRIDAY NIGHT
INTO TUESDAY.

BERSCH/TSK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:28 PM CDTFreeze WarningGRBFlorence, Forest, Langlade, Lincoln, Marathon, Marinette and 6 more16 hr

Nearby

Frost Advisories in Wisconsin, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.